MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION COYOTE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24705
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the posterior tibial artery.A 2.0mm x 150mm x 150cm coyote balloon catheter was advanced for dilation.During the procedure, it was noted that the balloon would not inflate when it was injected with contrast medium into the pressure pump.The device was removed, and it was confirmed that the balloon was leaking liquid and had a tear.The procedure was completed using another of the same device.No complications reported, and patient status was stable.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the posterior tibial artery.A 2.0mm x 150mm x 150cm coyote balloon catheter was advanced for dilation.During the procedure, it was noted that the balloon would not inflate when it was injected with contrast medium into the pressure pump.The device was removed, and it was confirmed that the balloon was leaking liquid and had a tear.The procedure was completed using another of the same device.No complications reported, and patient status was stable.It was further reported that the target lesion was about 80% stenosed, moderately tortuous, and severely calcified.The balloon was not inflated and was at 10 atmospheres for 10 seconds when the problem was noted.
 
Additional Manufacturer Narrative
B5.Describe event or problem: was updated per the additional information provided.The device was returned for analysis and the evaluation was completed on 01oct2024.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed no damages.Microscopic examination revealed a circumferential tear 2.7cm from the tip.There were no other damage or irregularities.

Brand Name
COYOTE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20163794
Report Number2124215-2024-55873
Device Sequence Number15281890
Product Code DQY
UDI-Device Identifier08714729796459
UDI-Public08714729796459
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111295
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2026
Device Model Number24705
Device Catalogue Number24705
Device Lot Number0031673069
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2024
Supplement Date Received by Manufacturer09/10/2024
Initial Report FDA Received Date09/06/2024
Supplement Report FDA Received Date10/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age81 YR
Patient SexFemale
Patient Weight62 KG